Jump to content
Sign in to follow this  
Bigbird78

Treatment for vaginal thrush while BF'ing

Recommended Posts

Bigbird78

I've been on anti-biotics for mastitis and it has left me with recurring vaginal thrush! :cry:

 

I phoned the chemist today to see if I can use Diflucin or Canesoral/Canasten tablets to treat is but I can't because i'm breastfeeding and it would be excreted through breast milk and stays in the system for at least 20hrs. Canasten cream (external use only) gives relief for a little while. When i'm not BF'ing I can usually take a tablet and its gone in a day and does not reoccur.

 

Does anyone know of an alternative treatment to Diflucin or Canesoral/Canasten tablets that is safe to use while breastfeeding?

 

Thanks..

Share this post


Link to post
Share on other sites
GDC13

I have used Canestan internally once when I was b/f, as advised was ok by the pharmacist. It was a 3 day treatment.

Share this post


Link to post
Share on other sites
my little pony

My GP prescribed a cream to use - I think it was an eczema-type cream, but did the job.

Share this post


Link to post
Share on other sites
censura carnero

The pessaries are fine on a one or three day dosage. You can't take the tablets as you know.

Share this post


Link to post
Share on other sites
Bigbird78

Thanks girls.

 

Yes, I found out today that I can use the pessaries, so I got Canestan 3 day pack.

 

I now also have thrush on my nipples which is rather painful, and DD has it in her mouth. The Daktarin cream the Dr told us to get for both DD's mouth and my nipples seems to be making DD vomit after each feed.

 

I rang the pharmacy (a different pharmacy to the one who told me I can't have tablets but gave me no other options!)and they said it could just be from the taste (orange flavour) or a gagging reflex from the consistency of the gel. She’s never heard of anyone having allergic reactions to it but it still could be. She suggested another option which is in drop form (starts with 'N' - can't remember the name!) which I might try tomorrow if we have no luck with the Daktarin. I wont put it in her mouth next time, just on my nipples and see what happens.

Share this post


Link to post
Share on other sites
Bigbird78

Thanks Ginko - very help website.

Share this post


Link to post
Share on other sites
sef

get a bottle of Inner Health Plus -

 

swear by that stuff!

Share this post


Link to post
Share on other sites
Bigbird78

Yeah, I learned about them when I had mastitis with DS, and take them whenever I have anti-biotics now.

 

I've been taking them every day for the past 6 wks since I had DD just in case but still managed to get thrush! I still reckon they work though...

Share this post


Link to post
Share on other sites
Phascogale

Diflucan (fluconazole) is okay when you are breastfeeding and is often prescribed to breastfeeding mums with recurrent thrush. You can also get a fluconazole cream now (not sure whether it's for oral or not).

 

If you really want to check a medication you can ring one of the hospital drug lines and speak to the pharmacists there as they have the latest up to date information on all drugs. My favorite drug line is the Monash Medical Centre one.

 

The medication you are thinking of is Nilstat (miconazole) - there are other brands of the same stuff available too.

 

When you talk about the Daktarin you gave your baby, you are talking about the oral gel (not the other cream).

 

You have to treat both you and the baby to get rid of the infection.

Share this post


Link to post
Share on other sites
Bigbird78

Yes, its the Daktarin oral gel (not cream as I wrote earlier). We were told to use 1/4 spoon full but that was way too much and she was gagging and vomiting, so I just used smaller amounts each time but it still made her vomit.

 

The Nilstat drops are not making her vomit, but there isn't much improvement either but we will persist. The thrush on her tongue turns yellow after she has the drops so I know it's getting to the effected area.

 

I'm now using Canestan on my nipples and wiping it off before each feed as the Daktarin was drying out my nipples and they are now cracked.

 

Hopefully there will be some improvement soon!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...